bloated fat belly
Jan 4, 2008
hello there, ive been diagnosed hiv+ for ten years now and been taking medications.my virus load is undetectable and my cd4 count is about 700. currently i'm taking reyataz,norvir,ziagen and videx and also sth to keep my cholesterol levels down which is due to the regimen.my problem is that except for belly fat which would be ok my belly is so bloated all the time as if i was pregnant. i tried taking prebiotics but that didn't seem to help a lot. is there anything else you suggest taking to reduce the bloating? i had an ultra sound check a few years ago and the doc said that the intestines and my stomach is full of air.i was diagnosed as having colitis at the same time and had been administered ibutin but that didn't seem to work either.i don't have any pains due to the bloating it's just an asthetic issue which prevents me from trying to have sexual contact with other people.in other words it all affects me psychologically.thank you for your time and any possible suggestions.greetings from athens ,greece
Response from Dr. Henry
There isn't much information available about the fat effects of your current regimen particularly when ddI (Videx) is added to the other drugs. The ritonavir/atazanavir and abacavir generally have been fairly fat friendly so it is hard to recommend a switch off them and have any confidence that another regimen would result in favorable improvement. Fat gain in the abdominal region is common in the general population as well in western countries so it has been hard to pin down treatment related factors (aging, time with HIV, lower CD4 nadir have been linked with worse problems with fat re-distribution). Often there can be a strong genetic influence (look at relatives to see what their body fat distribution has been as they age) that one can do much about.Diet and exercise can be helpful over the long term. Treatments like growth hormone and growth hormone releasing factor have been shown to have modest benefit over the short time but have to be injected and are costly. Use of some diabetic drugs in studies have had mixed results. There is no specific treatment for intra-abdominal fat gain that I can endorse at this time that is reproduceably safe, effective, and affordable. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Vagina After Erotic Massage Sign Of HIV AIDS
- Loose Stool After Unprotected Anal Sex Sign Of HIV AIDS
- Tingling Lips After Anal Sex Top Sign Of HIV AIDS
- Vaginal Discharge After Giving Oral Sex What Are The Chances Of HIV
- Vomiting After Licking Vagina Worried I Have HIV
- Can An Sexually Transmitted Disease Cause White Vaginal Discharge?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.